# SDR 2011FA0000683

- Difficulty date: October 14, 2011
- Submitted: October 15, 2011
- Operation: General aviation
- Aircraft: N87397
- Make and model: Cessna 310R
- Aircraft serial: 310R0547
- Aircraft time: 10,070 hours
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Part number: 08220009
- Condition: Cracked
- Location: Zone 600
- Part time: 10,070 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A CRACK OF APPROX 8-9 INCHES WAS FOUND IN UPPER INBD RT WING SKIN AND A 6-7 INCH CRACK FOUND IN UPPER INBD OF LT WING SKIN.  THIS CRACK WAS LOCATED ON INTERIOR SIDE OF BOTH WING NACELLE LOCKERS, UNDERNEATH THE CARPET, AT INBD SIDE OF RIB WHICH SUPPORTS UPPER MLG SIDE BRACE SUPPORT BRACKET.  THE CRACK WAS NOT VISIBLE FROM UNDER SIDE OF SKIN IN WHEEL WELL.  THERE IS A CESSNA SB MEB 08-3 WHICH PERTAINS TO THIS AREA, BUT DOES NOT REALLY SPECIFY BY PICTURE PROVIDED IN SB.  THE PICTURE SHOWS A LOCATION INBD OF WING NACELLE LOCKER OF APPROX 3 INCHES.  THESE CRACKS WERE INTERIOR OF WING NACELLE LOCKER UNDERNEATH THE CARPET.  THE CRACKS WERE FOUND DURING THE START OF LANDING GEAR RIGGING CHECK. NOTICE A SMALL SUSPICIOUS PATCH IN BOTH WHEEL WELLS. MOVEMENT OR DEFLECTION OF SKIN WAS NOTICED WHILE APPLYING PRESSURE UPWARD ON SKIN, AFTER FURTHER INVESTIGATION AND CARPE REMOVAL, THESE CRACKS WERE FOUND IN SIDE BOTH WING NACELLE LOCKERS. TECH REP AND ENGINEERING DEPARTMENT ERE NOTIFIED. THEIR RECOMMENDATION FOR REPAIR IS TO REPLACE THE SKIN THAT IS CRACKED. THIS ACFT IS OF HIGH TIME AND SEVERAL YEARS OLD.  THE CAUSE IS REALLY UNKNOWN AS TO WHY THE SKINS ARE CRACKING.  IT COULD BE FROM MAIN LANDING GEAR IMPROPER RIGGING, OR A RESULT OF A HARD LANDING THAT WAS NOT REPORTED TO ANY MX FACILITY. THERE IS NO INDICATION OF ANY OTHER DAMAGE NOTED IN THE ACFT OR LANDING GEAR AREA.  THE LANDING GEAR TENSIONS WERE SLIGHTLY OUT OF RIG, ONE SIDE BEING SLIGHTLY HIGHER, AND THE OPPOSITE SIDE SLIGHTLY LOWER THAN WHAT THE ACFT MM RECOMMENDS.  A COMPLETE LANDING GEAR RIGGING WILL BE PERFORMED AFTER ALL REPAIRS HAVE BEEN ACCOMPLISHED.
